MAUDE Adverse Event Report: COVIDIEN RADIOFREQUENCY GENERATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN RADIOFREQUENCY GENERATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Catalog Number RFG2
Medical Device Problem Codes Device Displays Incorrect Message (2591); Power Problem (3010)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving the rfg2 radiofrequency generator, an error code 477 was displayed, causing a roughly 10-minute delay while turning on/off (power-cycled) the generator multiple times to attempt to clear the code but was unsuccessful.The procedure was initially intended to perform an ablation on the great saphenous vein (gsv) on the right side at a proximal location.The device was not used in the patient, and no segments were treated as the generator did not function due to the generator issue, the treatment plan was altered, and the procedure was switched to stripping/phlebectomy.No patient complications have been reported as a result of this event.

Brand Name
RADIOFREQUENCY GENERATOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21332113
Report Number2183870-2025-00060
Device Sequence Number15485873
Product Code GEI
UDI-Device Identifier10884521140394
UDI-Public10884521140394
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K141858
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRFG2
Device Lot Number090408002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Initial Report FDA Received Date02/07/2025
Date Device Manufactured09/23/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown